I had the 3 month depo shot on 31 Dec 2012. On 9 January 2013 I started bleeding. On 18 Jan I was put Biphasil tablets to stop the bleeding. The bleeding has not stopped and I have developed serious stomach cramps and to top it up I now have clots of blood in the bleeding. Is this normal? SOS Please help!!!
Welcome to ehealthforum,
Many women experience heavy bleeding after getting started on Depo shot. If the bleeding has remained persistent or heavy, then it should not be ignored. Further evaluation must be done to rule out causes like hormonal imbalances, thyroid abnormalities, anemia, bleeding disorder, vitamin deficiencies, probable ongoing miscarriage/incomplete abortion (if you had been pregnant), endometrial hyperplasia, etc. You should consider visiting your doctor/gynecologist at the earliest for examination and further evaluation to look for the underlying cause. Treatment as indicated (based on examination findings and investigations results) would be started to help you control the bleeding and regulate your periods. Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.